MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38180
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Similar to device marketed under g4) pma/510(k): p140016.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: a female patient of undisclosed age underwent a thoracic endovascular aortic repair (tevar) descending thoracic aorta procedure in which the zenith alpha thoracic endovascular graft proximal tapered components, g38180, was used.After unsheathing graft and distal trigger wire release from graft, distal end of graft did not open completely.Balloon was placed in distal part of graft and inflated to open graft completely.
 
Additional Manufacturer Narrative
Manufacturer¿s ref# (b)(4).Summary of investigational findings: after unsheathing zta-pt-38-34-167-w and distal trigger wire release from graft, distal end of graft did not open completely.Balloon was placed in distal part of graft and inflated to open graft completely.There were no other issues during the deployment/release of the stent graft.The actuation of the handle was reported to go as normal.Review of the device history record gave no indication of the device being produced out of specification.The complaint device was returned without shipping stylet and stent graft.Device evaluation found that the valve assembly with the captor sleeve was not docked with the black telescopic gripper some of the gray positioner was visible from the sheath.These indicate that the sheath was not completely withdrawn by the user.During evaluation, it was attempted to rotate the blue rotation handle; it was not possible neither clockwise nor anticlockwise.The blue rotation handle was dissembled, and the threated wire knob was observed to be docked with the stop tube, indicating that the blue rotation handle was rotated completely by user.Furthermore, the stop tube was disassembled for further inspection and was found to be severely deformed.This indicate that excessive force was used to try and rotate the blue handle even after this was rotated to stop.Based on the provided information and device evaluation it is likely that the user rotated the blue rotation handle before having fully completed the withdrawal of the sheath, causing the incomplete expansion of the distal end of the stent graft as it was likely caught in the sheath.The ifu (instructions for use) states ¿withdraw the sheath until the graft is fully expanded and the valve assembly with the captor sleeve docks with the black gripper.While holding the black gripper, turn the black safety-lock knob in the direction of the arrows until a slight click is felt, indicating that the blue rotation handle is engaged.Make sure the black safety-lock knob is in the unlocked position.Under fluoroscopy, turn the blue rotation handle in the direction of the arrow until a stop is felt.This indicates that the uncovered stent and proximal end of the graft have opened and that the distal attachment to the introducer has been released".Consequently, the cause of the event is related to incorrect deployment sequence of the device.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DK   4632
Manufacturer Contact
louise baekmand
sandet 6
bjaeverskov 4632
DK   4632
56856868382
MDR Report Key20503523
Report Number3002808486-2024-00226
Device Sequence Number8589961
Product Code MIH
UDI-Device Identifier10827002381800
UDI-Public(01)10827002381800(17)270514(10)E4545580
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38180
Device Catalogue NumberZTA-PT-38-34-167-W
Device Lot NumberE4545580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale